Alert archive / Florida / Small Craft Advisories in 2013
Small Craft Advisory 16, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Mar 24, 2013, 10:28 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2013, 10:28 AM EDT (14:28 UTC)
- Expired
- Mar 24, 2013, 4:05 PM EDT
- In force
- 6 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
370 WHUS72 KKEY 241428 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1028 AM EDT SUN MAR 24 2013 GMZ031>034-042>044-052>055-072>075-242100- /O.NEW.KKEY.SC.Y.0016.130324T1428Z-130324T2100Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1028 AM EDT SUN MAR 24 2013 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE STRAITS OF FLORIDA FROM OCEAN REEF TO WEST OF THE DRY TORTUGAS OUT TO 60 NM...HAWK CHANNEL FROM THE WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL...FLORIDA BAY...THE GULF SIDE WATERS NORTH AND WEST OF THE LOWER KEYS...AND THE OFFSHORE GULF WATERS WEST OF MAINLAND MONROE AND AROUND THE DRY TORTUGAS. * WINDS AND WAVES...SOUTH TO SOUTHWEST WINDS WILL CONTINUE NEAR 20 KNOTS THROUGH THE MID AFTERNOON. SEAS ON THE STRAITS OF FLORIDA AND THE OFFSHORE GULF WATERS WILL BUILD TO 6 FEET. WINDS AND SEAS WILL LET DOWN BY LATE AFTERNOON AS A COLD FRONT MOVES SOUTHEASTWARD TOWARDS THE FLORIDA KEYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FUTTERMAN
1 follow-up statement
319 WHUS72 KKEY 242005 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 405 PM EDT SUN MAR 24 2013 GMZ031>034-042>044-052>055-072>075-242115- /O.CAN.KKEY.SC.Y.0016.000000T0000Z-130324T2100Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 405 PM EDT SUN MAR 24 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DECREASED BELOW SMALL CRAFT ADVISORY CRITERIA ACROSS ALL OF THE COASTAL WATERS SURROUNDING THE FLORIDA KEYS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 24, 9:50 AM EDT, 38 minutes earlier.
Area forecast discussion, Mar 24, 9:50 AM EDT, 38 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 950 AM EDT SUN MAR 24 2013 .DISCUSSION...IN THE MID AND UPPER LEVELS...LATEST AVAILABLE IR SATELLITE IMAGERY OVERLAID WITH MODEL STREAMLINE ANALYSIS AS OF 900 AM DETAIL AN AN UNSEASONABLY DEEP YET AMPLIFYING POLAR TROUGH LOCATED OVER MUCH OF THE PLAINS AND MISSISSIPPI VALLEY STATES. THE CENTER OF THE COLD CORE MID AND UPPER CYCLONE ASSOCIATED WITH THIS FEATURE IS LOCATED OVER THE DAKOTAS...HOWEVER...AN AVERAGED 100 TO 125 KNOT AT 250 MB SOUTHERN BRANCH OF THE JET IS PRESENTLY ROUNDING THE BASE OF TROUGH AS IT MOVES FROM SOUTH TEXAS NORTHEASTWARD TO GEORGIA. ALTHOUGH MID AND UPPER WINDS ARE WEAKER JUST UPSTREAM OF SOUTH FLORIDA AND THE KEYS...A LINE OF THUNDERSTORMS EXTENDS SOUTHWEST TO THE EAST CENTRAL GULF OF MEXICO LIKELY EVIDENT OF SOME DIVERGENCE ALOFT. AT THE SURFACE AND IN THE LOWER LEVELS...AS OF 900 AM...A COMPLEX LOW PRESSURE SYSTEM IS IDENTIFIED WITH 1002 MB LOW PRESSURE OVER THE MID MISSISSIPPI VALLEY NEAR MEMPHIS AND A NEAR 1000 MB LOW PRESSURE SYSTEM NEAR SAVANNAH GEORGIA. A COLD FRONT WITH A LINE OF THUNDERSTORMS EXHIBITING FREQUENT TO EXCESSIVE LIGHTNING STRIKES PRESENTLY EXTENDS FROM THE LOW PRESSURE NEAR SAVANNAH SOUTHWEST TO A COUPLE HUNDRED MILES WEST OF SARASOTA. .CURRENTLY...AS OF 900 AM...SKIES ARE MOSTLY SUNNY ACROSS THE ISLANDS AND SURROUNDING WATERS...WITH A FEW PATCHES OF LOW CLOUDS EVIDENT FROM BOTH VISIBLE SATELLITE AND LOCAL WEBCAMS. TEMPERATURES ARE ALREADY IN THE UPPER 70S WITH STAGGERING DEWPOINTS IN THE LOW TO MID 70S. C-MAN STATIONS ARE REGISTERING 15 TO 20 KNOTS SOUTH TO SOUTHWEST WINDS FROM THE FLORIDA REEF NORTHWARDS...AND ARE LIKELY REGISTERING CLOSE TO 20 KNOTS ACROSS THE FLORIDA STRAITS. THE 12Z MORNING SOUNDING WAS MORE INTERESTING THAN USUAL...EXHIBITING A STRONG TO VERY STRONG SOUTH TO SOUTHWEST WINDS FROM 500 TO ABOUT 10000 FEET...WITH NEAR 40 KNOTS REPORTED AT 3000-4000 FEET AGL. THERE WAS A MODERATE 4 DEGREE INVERSION FROM 897 TO 843 MB...HOWEVER SOME OF THIS IS NOW MIXING OUT ATTM AS SOUTH TO SOUTHWEST WINDS HAVE INCREASED ACROSS THE AREA. .SHORT TERM...REST OF TODAY...THE 1000 MB LOW NEAR GEORGIA WILL EVENTUALLY BECOME THE MORE DOMINANT OF THE TWO AFOREMENTIONED LOW AS ENERGY TRANSLATES TO THE COAST ALLOWING FOR DEEPENING OF THIS LOW PRESSURE SYSTEM OFF OF THE NORTH CAROLINA COAST THIS EVENING. VERY DRY AIR WILL REMAIN ABOVE THE WEAKENING INVERSION THROUGH THE REST OF THE DAY...ALLOWING FOR MOSTLY SUNNY TO SUNNY SKIES. GIVEN THE SOUTH TO SOUTHWEST DIRECTION...HIGH TEMPERATURES WILL BE WARMER THEN NORMAL...REACHING THE MID TO UPPER 80S. THOUGH MUCH OF THE ENERGY ASSOCIATED WITH THE MID AND UPPER SYSTEM WILL BE WELL NORTH OF SOUTH FLORIDA AND THE KEYS THIS EVENING...ALL AVAILABLE MODEL FORECAST SOUNDINGS CONTINUE TO ILLUSTRATE MOISTENING OF THE COLUMN TO AROUND 1.50 INCHES BETWEEN 1.50 AND 2.00 INCHES BETWEEN 0600 AND 1200Z...ALLOWING FOR A BAND OF SHOWERS WITH ENOUGH INSTABILITY FOR SOME THUNDERSTORMS...TO MOVE ACROSS THE FLORIDA KEYS FROM THE NORTHWEST...LATE THIS EVENING AND DURING THE OVERNIGHT HOURS. THIS IS A BIT EARLIER THAN MODEL RUNS FROM 24 HOURS PRIOR. && .MARINE...GIVEN THE INCREASE IN SOUTH TO SOUTHWEST WINDS TO BETWEEN 15 AND 20 KNOTS THIS MORNING...DUE TO SOME DIURNAL MIXING OF THEN AFOREMENTIONED STRONG LOW LEVEL WINDS...AN EXERCISE CAUTIONARY HEADLINE WAS INSERTED AT 845 AM FOR ALL WATERS WITH THE EXCEPTION OF FLORIDA BAY AND THE SHALLOW GULF WATERS NORTH OF THE LOWER AND MIDDLE KEYS. ONCE AGAIN...THE SURFACE COLD FRONT WILL APPROACH FROM THE NORTHWEST THIS AFTERNOON...ALLOWING WINDS TO VEER TO BETWEEN SOUTHWEST AND WEST AND LET DOWN THIS AFTERNOON JUST IN ADVANCE OF AN APPROACHING BAND OF SHOWERS AND THUNDERSTORMS. THEREAFTER...AS THIS BAND OF SHOWERS AND THUNDERSTORMS APPROACHES THE KEYS DURING THE LATE EVENING/OVERNIGHT HOURS...ITS VERY POSSIBLE THAT THE STRONGEST ACTIVITY WILL ALLOW FOR SOME WIND GUSTS IN EXCESS OF 35 KNOTS. STAY TUNED TO NOAA WEATHER RADIO FOR POSSIBLE WARNINGS AND ADVISORIES FROM THE NATIONAL WEATHER SERVICE IN KEY WEST. && .AVIATION...THROUGH 00Z/25TH...OUTSIDE OF A FEW MVFR CEILINGS OF AROUND 015 THIS MORNING...VFR CONDITIONS WILL PREVAIL AT THE KEY WEST AND MARATHON TERMINALS. OTHERWISE...SOUTH TO SOUTHWEST OF 10 TO 15 KNOTS WITH OCCASIONAL GUSTS OF AROUND 20 KNOTS WILL TURN SOUTHWEST TO WEST AND GRADUALLY ABATE TO LESS THAN 10 KNOTS DURING THE MID TO LATE AFTERNOON. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE/GRIDS..........DAF AVIATION/NOWCASTS............APA DATA ACQUISITION/UPPER AIR....CR VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Mar 24, 5:01 AM EDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 501 AM EDT SUN MAR 24 2013 FLZ076>078-GMZ031>034-042>044-052>055-072>075-250915- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 501 AM EDT SUN MAR 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE FLORIDA KEYS...AS WELL AS OVER NEARSHORE AND OFFSHORE WATERS SURROUNDING THE ISLAND CHAIN SUNDAY NIGHT. THE PRIMARY THUNDERSTORM HAZARD WILL BE CLOUD TO SURFACE LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA STRAITS...HAWK CHANNEL...AND GULF WATERS BEYOND 20 NM WEST OF MAINLAND MONROE COUNTY MONDAY THROUGH WEDNESDAY. A SMALL CRAFT ADVISORY MAY BE REQUIRED ON THE GULF AND BAY SIDE WATERS NORTH OF THE KEYS ISLAND CHAIN MONDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BWC
Nearby
Small Craft Advisories in Florida, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.